# SDR 2008FA0000739

- Difficulty date: November 3, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Aircraft: N30830
- Make and model: Cessna 172M
- Aircraft serial: 17264138
- Aircraft time: 5,902 hours
- System (JASC): 3710 · Vacuum Distribution System
- Part: Adapter
- Condition: Damaged
- Location: Vacuum Sys
- Part time: 5,902 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT HAD A FRESHLY OVERHAULED ENGINE INSTALLED AND WAS MAKING ITS FIRST FLIGHT.  DURING CRUISE, IN VFR CONDITIONS, THE PILOT NOTED A OVERHEATING TYPE OF ODOR AND THEN NOTED A MOMENTARY SMALL REDUCTION IN POWER AFTER WHICH POWER RETURNED TO NORMAL.  THE PILOT THEN NOTICED THAT BOTH GYROS BEGAN PROCESSING AND THE VACUUM GAUGE READ ZERO.  AIRCRAFT RETURNED WITHOUT FURTHER INCIDENT.  INVESTIGATION BY MAINTENANCE FOUND THAT THE VACUUM PUMP ADAPTER WAS DISCOLORED.  REMOVAL OF VACUUM PUMP FOUND THAT THE SPLINED SHAFT HAD MELTED AWAY AND ITS PARTICLES WERE CAUGHT BETWEEN PUMP AND ADAPTER.  MAINTENANCE NOTED THAT THE OIL DISTRIBUTION HOLES BETWEEN THE ADAPTER AND THE ENGINE WERE ALIGNED PROPERLY.  NO IMMEDIATE CAUSE WAS DETERMINED.  ENGINE WAS REMOVED AND RETURNED TO OVERHAUL FACILITY FOR INVESTIGATION AND REPAIR.
